Alert archive / Louisiana / Tornado Warnings in 2008

Tornado Warning 132, NWS Lake Charles, LA

September 13, 2008Beauregard Parish, Calcasieu Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Sep 13, 2008, 1:18 PM CDT for Beauregard Parish, Calcasieu Parish, Vernon Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2008, 1:18 PM CDT (18:18 UTC)
Expired
Sep 13, 2008, 1:45 PM CDT
In force
27 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Beauregard Parish, LA, Calcasieu Parish, LA, Vernon Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 13, 9:40 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2008-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2008-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 465 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
465 m²/s²
0-3 km storm-relative helicity
506 m²/s²
Significant tornado parameter
2.4
Supercell composite
14.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLCH 131818
TORLCH
LAC011-019-115-131845-
/O.NEW.KLCH.TO.W.0132.080913T1818Z-080913T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
118 PM CDT SAT SEP 13 2008

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...SINGER...DE RIDDER...
  NORTH CENTRAL CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES  DE QUINCY...
  SOUTH CENTRAL VERNON PARISH IN WEST CENTRAL LOUISIANA...
  THIS INCLUDES  ROSEPINE...

* UNTIL 145 PM CDT

* AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A
  LINE EXTENDING FROM DE RIDDER TO 7 MILES SOUTH OF DE QUINCY...
  MOVING NORTH AT 53 MPH.

* TORNADO PRODUCING STORMS WILL BE NEAR...
  DE RIDDER AND ROSEPINE BY 145 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3106 9334 3097 9314 3016 9348 3023 9366
      3072 9348 3089 9340
TIME...MOT...LOC 1819Z 196DEG 46KT 3094 9331 3047 9342

$$

06
1 follow-up statement
000 
WWUS54 KLCH 131830
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
130 PM CDT SAT SEP 13 2008

LAC019-131840-
/O.CAN.KLCH.TO.W.0132.000000T0000Z-080913T1845Z/
CALCASIEU LA-
130 PM CDT SAT SEP 13 2008

...THE TORNADO WARNING FOR NORTH CENTRAL CALCASIEU PARISH IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3106 9334 3097 9314 3049 9337 3055 9353
      3065 9351 3088 9340
TIME...MOT...LOC 1830Z 196DEG 46KT 3106 9320 3059 9332

$$

LAC011-115-131845-
/O.CON.KLCH.TO.W.0132.000000T0000Z-080913T1845Z/
VERNON LA-BEAUREGARD LA-
130 PM CDT SAT SEP 13 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR CENTRAL
BEAUREGARD AND SOUTH CENTRAL VERNON PARISHES...

AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF TORNADO PRODUCING STORMS.  THESE TORNADO PRODUCING
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
ROSEPINE TO 6 MILES EAST OF ORETTA...OR ALONG A LINE EXTENDING FROM
FORT POLK TO 7 MILES WEST OF RAGLEY...MOVING NORTH AT 53 MPH.

TORNADO PRODUCING STORMS WILL BE NEAR...
  RURAL NORTHERN BEAUREGARD PARISH AT 140 PM CDT
  RURAL SOUTHERN VERNON PARISH AT 140 PM CDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3106 9334 3097 9314 3049 9337 3055 9353
      3065 9351 3088 9340
TIME...MOT...LOC 1830Z 196DEG 46KT 3106 9320 3059 9332

$$

06

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 13, 11:05 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Sep 13, 11:05 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1105 AM CDT SAT SEP 13 2008

.DISCUSSION...IKE CONTINUES TO MOVE RAPIDLY NORTH ACROSS EAST
TEXAS WITH RADAR IMAGERY SHOWING CENTER MOVING INTO HOUSTON
COUNTY. HURRICANE WARNINGS HAVE NOW BEEN DOWNGRADED TO TROPICAL
STORM...WHILE DROPPING THE EASTERN HALF OF THE AREA OUT OF THE
INLAND TROPICAL WIND WARNING AS WINDS WEAKEN. DESPITE WEAKENING
WINDS FIELDS...DEVASTATING STORM SURGE CONTINUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  82  77  86  71  84 / 100  70  60  50  30
KBPT  82  78  86  71  85 / 100  70  60  50  30
KAEX  84  76  85  68  82 / 100  70  60  50  30
KLFT  83  76  86  70  83 / 100  50  60  50  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.

     TROPICAL STORM WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: ALLEN...BEAUREGARD...CALCASIEU...JEFFERSON
     DAVIS...VERNON.

     TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: CAMERON...
     IBERIA...ST. MARY...VERMILION.

TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
     TYLER.

     TROPICAL STORM WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: HARDIN...JASPER...NEWTON...ORANGE...TYLER.

     TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: JEFFERSON.

GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS
     FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL
     WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...
     COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
     TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

&&

MARCOTTE
Hazardous weather outlook, Sep 13, 4:03 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
403 AM CDT SAT SEP 13 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-140915-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
403 AM CDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
HURRICANE CONDITIONS WILL CONTINUE TODAY WITH PERIODS OF TORRENTIAL
RAINFALL...TROPICAL STORM/HURRICANE FORCE WINDS...TIDAL SURGES
FROM 12 FEET IN VERMILION PARISH TO 20 FEET IN JEFFERSON COUNTY
THROUGH THE MORNING. WINDS ARE EXPECTED TO TAPER OFF THROUGH THE
AFTERNOON HOURS. TIDAL CONDITIONS WILL IMPROVE LATER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
CONDITIONS WILL CONTINUE TO IMPROVE TOMORROW AS IKE EXITS THE
REGION ALTHOUGH RAINS WILL CONTINUE SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

K. KUYPER

In the hours before

Local storm report, Sep 13, 7:43 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
743 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     STORM SURGE      WESTLAKE                30.25N 93.26W
09/13/2008  U0.00 FT         CALCASIEU          LA   PUBLIC

            MANY HOMES ON MATILDA STREET WITH MINOR FLOODING.

&&

LANDRENEAU
Local storm report, Sep 13, 9:56 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
956 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 AM     HURRICANE        10 S NEW IBERIA         29.86N 91.82W
09/13/2008                   IBERIA             LA   COAST GUARD

            PONTOON BARGE SUNK NEAR STATE ROUTE 83 AT WAREHOUSE
            BAYOU.

&&

FNAVEJAR

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 7:07 PM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides, Saint Landry23 min
Sep 12, 7:21 PM CDTTornado WarningLCHRapides, Vernon24 min
Sep 12, 7:32 PM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides28 min
Sep 12, 7:46 PM CDTTornado WarningLCHRapides, Vernon29 min
Sep 12, 7:58 PM CDTTornado WarningLCHAvoyelles, Rapides32 min
Sep 12, 8:27 PM CDTTornado WarningLCHAcadia, Iberia, Lafayette, Saint Martin, St. Mary, Vermilion33 min
Sep 12, 9:23 PM CDTTornado WarningLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion37 min
Sep 12, 10:03 PM CDTTornado WarningLCHAcadia, Allen, Evangeline, Lafayette, Saint Landry27 min
Sep 12, 10:41 PM CDTTornado WarningLCHAcadia, Allen, Evangeline, Iberia, Lafayette, Saint Landry and 1 more49 min
Sep 12, 11:04 PM CDTTornado WarningLCHAcadia, Jefferson Davis, Lafayette, Vermilion26 min
Sep 13, 12:06 AM CDTTornado WarningLCHRapides24 min
Sep 13, 12:07 AM CDTTornado WarningLCHAllen, Rapides, Vernon38 min
Sep 13, 1:38 AM CDTTornado WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion22 min
Sep 13, 1:41 AM CDTTornado WarningLCHCalcasieu, Cameron, Jefferson Davis34 min
Sep 13, 2:01 AM CDTTornado WarningLCHCameron, Jefferson Davis, Vermilion29 min
Sep 13, 2:08 AM CDTTornado WarningLCHAcadia, Jefferson Davis, Vermilion37 min
Sep 13, 2:20 AM CDTFlash Flood WarningLCHCalcasieu6 hr
Sep 13, 2:35 AM CDTTornado WarningLCHAllen, Beauregard, Jefferson Davis14 min
Sep 13, 2:38 AM CDTTornado WarningLCHAcadia, Allen, Cameron, Evangeline, Jefferson Davis, Vermilion37 min
Sep 13, 2:55 AM CDTTornado WarningLCHAcadia, Vermilion35 min
Sep 13, 3:26 AM CDTTornado WarningLCHAcadia, Allen, Evangeline, Jefferson Davis34 min
Sep 13, 3:29 AM CDTTornado WarningLCHAcadia, Lafayette, Vermilion46 min
Sep 13, 3:38 AM CDTTornado WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion37 min
Sep 13, 3:57 AM CDTTornado WarningLCHAllen, Beauregard, Rapides, Vernon33 min
Sep 13, 4:11 AM CDTTornado WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Rapides, Saint Landry and 1 more34 min
Sep 13, 5:14 AM CDTTornado WarningLCHBeauregard, Calcasieu, Vernon46 min
Sep 13, 5:25 AM CDTTornado WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis35 min
Sep 13, 5:32 AM CDTFlash Flood WarningLCHAllen, Beauregard, Calcasieu, Cameron, Jefferson Davis, Vernon6 hr
Sep 13, 5:51 AM CDTTornado WarningLCHBeauregard, Vernon24 min
Sep 13, 7:16 AM CDTTornado WarningLCHAcadia, Allen, Cameron, Jefferson Davis, Vermilion29 min
Sep 13, 7:43 AM CDTTornado WarningLCHAllen, Jefferson Davis32 min
Sep 13, 8:48 AM CDTTornado WarningLCHAllen, Beauregard, Vernon27 min
Sep 13, 9:10 AM CDTTornado WarningLCHAllen, Rapides, Vernon35 min
Sep 13, 9:41 AM CDTFlash Flood WarningLCHAcadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more3 hr
Sep 13, 11:18 AM CDTTropical Storm WarningLCH6 hr
Sep 13, 11:35 AM CDTTornado WarningLCHCameron25 min
Sep 13, 11:40 AM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides35 min
Sep 13, 11:59 AM CDTTornado WarningLCHCalcasieu, Cameron31 min
Sep 13, 12:33 PM CDTTornado WarningLCHBeauregard, Calcasieu, Cameron27 min
Sep 13, 12:42 PM CDTTornado WarningLCHRapides33 min
Sep 13, 1:26 PM CDTTornado WarningLCHBeauregard, Vernon34 min
Sep 13, 2:04 PM CDTTornado WarningLCHVernon26 min
Sep 13, 2:32 PM CDTTornado WarningLCHBeauregard, Rapides, Vernon28 min
Sep 13, 4:22 PM CDTLake Wind AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more8 hr
Sep 13, 4:43 PM CDTSmall Craft AdvisoryLCH14 hr
Sep 13, 5:46 PM CDTTornado WarningLCHAllen, Beauregard29 min

Nearby

Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.